MAUDE Adverse Event Report: ARTHREX, INC. SUTURE TENSIONER/CUTTER FOR KNEES; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. SUTURE TENSIONER/CUTTER FOR KNEES; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number SUTURE TENSIONER/CUTTER FOR KNEES
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint confirmed, evaluation by the supplier reveals a sharp edge inside the device.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a knee arthroscopy procedure, the surgeon implanted a meniscal cinch ii per the technique.When pushing the knots with the suture tensioner/ cutter for 2-0 fw, ar-5815, the suture was cut.The surgeon removed the cut suture from the joint with forceps.This added a 30 min delay to the case.The case was completed with no adverse effect to the patient.Additional information requested.Additional information provided 01/22/20: it was reported due to the delay of the case, the patient had to undergo more anesthesia.It was also confirmed that the cut suture was not fully retrieved from the patient.

Brand Name
SUTURE TENSIONER/CUTTER FOR KNEES
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9693158
Report Number1220246-2020-01650
Device Sequence Number2283788
Product Code MDM
UDI-Device Identifier00888867275676
UDI-Public00888867275676
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberSUTURE TENSIONER/CUTTER FOR KNEES
Device Catalogue NumberAR-5815
Device Lot Number912993426
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;